I had a discharge from my penis 2 days and received a shot of rocephin in the butt. I still have a discharge, though I think it may be a bit less. Should I be concerned that the drug didn't work? I wasn't sore after the shot so is it possible the needle didn't go deep enough?
Your doctor or clinic obviously thought you had gonorrhea, the only STD routinely treated with a single shot of ceftriaxone (Rocephin). If that diagnosis is correct, you will be cured; the drug is highly reliable and the depth of the shot will make no difference. It takes a few days for the symptoms to clear, maybe a week before your discharge is gone entirely. If it continues to improve over the next 2-3 days, don't worry about it; but if it stops improving or gets worse again, or if you still have any discharge after a week, return to the clinic to be re-checked.
The other possibility is that the diagnosis was wrong, i.e. you have nongonococcal urethritis (NGU) and not gonorrhea. NGU won't respond to ceftriaxone, but requires treatment with azithromycin (single dose) or doxycycline for 7 days. However, usually one of these treatments is given along with cefttiaxone for gonorrhea, which is the standard management of gonorrhea recommended by CDC and all other public health agencies in the US and other industrialized countries. Was the shot your only treatment? If so, you might call and ask why you weren't also given azithro or doxy.
Finally, I trust you are taking steps to make sure your sex partner(s) are being treated as well.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.